MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 5

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 5
Catalog Number CAT5
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
During preparation for a thrombectomy procedure, an indigo system aspiration catheter 5 (cat5) was kinked upon removal from the hoop.The damage to the cat5 was noticed prior to use; therefore it was not used in the procedure.The procedure was completed using a new cat5.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 5
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6129214
Report Number3005168196-2016-01729
Device Sequence Number786812
Product Code DXE
UDI-Device Identifier00814548013305
UDI-Public00814548013305
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2018
Device Catalogue NumberCAT5
Device Lot NumberF65199
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2016
Initial Report FDA Received Date11/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1